Mississippi, 2006

Hail in Mississippi, August 4, 2006

August 4, 2006 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 4, 3:15 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Aug 4, 3:15 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT FRI AUG 4 2006

.DISCUSSION...
THIS PARTICULAR HOT SPELL MAY HAVE PEAKED (AT LEAST TEMPORARILY)
THIS AFTERNOON ACROSS THE REGION WITH TEMPERATURES NEARING OR
EXCEEDING 100 DEGREES MANY LOCATIONS. SUCH HEAT IS IN COMBINATION
WITH SUFFICIENT LOWER TROPOSPHERIC MOISTURE TO RESULT IN MODERATE TO
HIGH INSTABILITY JUST NORTH OF THE GULF COAST AND ALONG A COLD
FRONTAL BOUNDARY SAGGING SOUTH JUST TO THE NORTH OF THE REGION. A
FEW THUNDERSTORMS ARE JUST BEGINNING TO FORM IN SOUTHEAST ZONES OF
MS...MAINLY HELPED BY THE WESTERN FRINGE OF AN INCOMING TUTT LOW
PROVIDING FAVORABLE UPPER LEVEL DIVERGENCE AND COLDER TEMPS. EXPECT
MOST OF THIS ACTIVITY TO BE CONFINED TO THE EVENING HOURS WITH A FEW
STORMS WITH GUSTY WINDS POSSIBLE. FURTHER NORTH...CONVECTION HAS
RECENTLY BEEN QUITE EXPLOSIVE ALONG THE FRONTAL BOUNDARY IN
ARKANSAS. SOME OF THIS ACTIVITY COULD GET INTO THE NORTHWEST DELTA
BEFORE DIMINISHING...BUT LIGHT FLOW NEAR THE UPPER RIDGE CENTER DOES
NOT ARGUE FOR A HIGH DEGREE OF CONVECTIVE ORGANIZATION.

EXPECT THE BOUNDARY TO THE NORTH TO CONTINUE TO SAG SOUTH OVERNIGHT
WITH ITS EQUATORIAL MOVEMENT BOLSTERED BY STORM OUTFLOW. THIS
BOUNDARY COULD CONTINUE TO FIRE OF A FEW STORMS THROUGH THE NIGHT IN
NORTHERN ZONES...BUT LACK OF APPRECIABLE CONVERGENCE WILL PROBABLY
KEEP NOCTURNAL ACTIVITY LIMITED.

TOMORROW...THE TUTT LOW ADVANCING WEST THROUGH THE GULF OF MEXICO
WILL ROTATE ITS NORTHWEST QUADRANT ACROSS THE ARKLAMISS THROUGH THE
MIDDAY AND AFTERNOON HOURS. MEANWHILE...THE SURFACE COLD FRONT WILL
PROVIDE A LITTLE CONVERGENCE ACROSS THE HEART OF THE REGION. EXPECT
POOLING BOUNDARY LAYER MOISTURE ALONG THE FRONT AND UPPER DIVERGENCE
AND DIFFLUENCE ASSOCIATED WITH THE TUTT LOW TO GENERATE SCATTERED
THUNDERSTORMS BY AFTERNOON IN MOST AREAS. MODEL CONSENSUS IS THAT
AREAS ALONG THE I-20 CORRIDOR MAY HAVE BEST INSTABILITY AND
CONVECTIVE POTENTIAL IN THE AFTERNOON...WITH STORM CLUSTERS
PROPAGATING SOUTHWEST WITH THE MID AND UPPER FLOW INTO THE EVENING.
WIND SHEAR IS NOT EXPECTED TO BE GREAT...BUT INSTABILITY WILL BE
RATHER HIGH WITH ML CAPE VALUES POSSIBLY AOA 3000 J/KG BY AFTERNOON
IN A FEW AREAS. INCLUDED ISOLATED SEVERE WORDING IN THE HWO FOR
TOMORROW ALONG AND SOUTH OF I-20...MAINLY FOR THE RISK OF DAMAGING
WIND GUSTS. STRAY MARGINALLY SEVERE STORM CANNOT BE RULED OUT
ELSEWHERE IN THE CWA FOR TOMORROW AT THIS POINT AS WELL. ACTIVITY
SHOULD CONTINUE INTO THE EVENING HOURS IN SOUTHERN ZONES TOMORROW
NIGHT AS THIS MAY TURN INTO A SITUATION WHERE ALL INSTABILITY MAY
NEED TO BE ERADICATED BEFORE CONVECTION TOTALLY CEASES. THAT
SCENARIO MAY BRING SOME LOCALLY HEAVY RAINS TO SOUTHERN ZONES.
FLOODING IS NOT A BIG CONCERN RIGHT NOW...BUT I DID INCLUDE WORDING
IN THE HWO.
/BB/

I HAVE ONLY FEW WORDS FOR THE MED/LONG RANGE PORTION OF THE
FORECAST...HOT AND UPPER HIGH THAT WILL BE THE THEME FOR NEXT WEEK
AFTER THE TUTT MOVES TO OUR SW AND A LARGE SPRAWLING UPPER HIGH
ANCHORS ITSELF OVER W TN AND THE CENTRAL CONUS.

BEGINNING WITH THE FINAL PART OF THE WEEKEND...SUN OFFERS AN
INTERESTING FORECAST AND HOW IT WILL PLAY OUT WILL HIGHLY DEPEND ON
WHAT OCCURS ON SAT AFTERNOON/EVENING. WITH THE THINKING THAT THE SAT
AFTERNOON/EVENING PERIODS WILL BE RATHER ACTIVE...I LIKE THE
GFS/EURO SOLUTION THAT BEGINS BUILDING THE UPPER RIDGE ON SUN AND
KEEPS CONVECTION AT BAY. THIS WOULD BE A RESULT OF A FEW FACTORS...A
WORKED OVER ATMS FROM PREV DAYS STORMS...RISING MID-LEVEL HEIGHTS
AND WARMING TEMPS ALOFT. THIS ALL SPELLS LESS ACTIVITY AND AT THIS
POINT...WILL JUST FOLLOW THE LATEST GFS GUIDANCE WHICH ONLY OFFERS
20-30% POPS.

AS FOR TEMPS ON SUN...THEY WILL BE HOT (93-97) ALONG WITH SLIGHTLY
HIGHER HUMIDITIES. THIS WILL OFFER HEAT INDICES BETWEEN 102-107.
WILL HAVE TO MONITOR THIS PERIOD FOR A POSSIBLE HEAT ADV FOR SOME
SECTIONS OF THE FORECAST AREA.

FOR MON-WED...THE UPPER HIGH WILL REALLY BECOME THE DOMINATE
FEATURE. THIS WILL OFFER A GRADUAL WARMING EACH DAY AND THE AREA
SHOULD SEE 95-100 DEGREES EACH DAY WITH A FEW TRIPLE DIGIT READINGS
REACHED DURING THAT SPAN. AS FOR PRECIP CHANCES...THINGS DO NOT LOOK
GOOD AS WARM MID-LEVEL TEMPS WILL BE OVERHEAD AND SLIGHTLY DRIER
LOW-LEVEL AIR WILL OFFER LITTLE INSTABILITY. FOR POPS...GUIDANCE IS
QUITE LOW AND WILL CUT MOST AREAS BELOW 20% (NORTHERN 2/3) AND GO
WITH THE ISO 20% ACROSS THE SOUTH.

FOR THU-FRI...GFS IS SUGGESTING THAT THE UPPER RIDGE WILL BREAK DOWN
SOME AS A LARGE TROUGH MOVES OUT OF CANADA AND SLIDES DOWN THE
EASTERN EDGE OF THE TROUGH. THIS WOULD SHIFT THE RIDGE AXIS FURTHER
WEST AND ALLOW FOR HEIGHTS TO LOWER SOME OVER OUR AREA AND INCREASE
OUR PRECIP CHANCES SOME. AT THIS POINT...IM NOT TOTALLY SOLD ON
THIS RIDGE BREAKING DOWN LIKE THE GFS SUGGESTS. I DO THINK THIS
WILL EVENTUALLY OCCUR...JUST NOT AS SOON AS THE GFS INDICATES. DUE
TO THIS...I WILL CONTINUE TO GO ABOVE GUIDANCE FOR HIGH TEMPS...JUST
NOT AS AGGRESSIVE AS MID WEEK. AS FAR AS WX GOES...I WILL JUST GO
WITH THE GFS POPS WHICH OFFER A BLEND OF 20-40% (ISO-SCT) WITH THE
BEST CHANCES ACROSS THE SOUTH. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  96  74  94 /   8  47  50  18
MERIDIAN      72  96  72  95 /  13  50  50  14
VICKSBURG     73  97  73  95 /   5  36  50  23
HATTIESBURG   74  94  74  93 /  23  38  50  20
NATCHEZ       73  94  74  89 /  13  37  50  31
GREENVILLE    73  97  73  97 /  13  29  24  18
GREENWOOD     73  95  74  97 /  15  24  28  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: BB
LONG TERM:  CME
Hazardous weather outlook, Aug 4, 3:02 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT FRI AUG 04 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052102-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
402 PM CDT FRI AUG 04 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS
AND SMALL HAIL WILL AFFECT FAR NORTHERN AND FAR SOUTHERN SECTIONS
OF THE FORECAST AREA THROUGH MID EVENING. A COLD FRONT PUSHING
SOUTH MAY BRING SCATTERED THUNDERSTORMS SOUTH TO THE HIGHWAY 82
CORRIDOR BEFORE DISSIPATING WHILE SEA-BREEZE RELATED STORMS IN
SOUTHERN MISSISSIPPI WILL AFFECT LOCATIONS ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR BEFORE DISSIPATING EARLY THIS EVENING.

A MUCH GREATER COVERAGE OF THUNDERSTORMS IS EXPECTED TO DEVELOP
SATURDAY AFTERNOON ACROSS THE ARKLAMISS AS THE WEAK COLD FRONT
DROPS SOUTH INTO THE REGION AND THE NORTHERN FRINGES OF A PASSING
UPPER DISTURBANCE AFFECTS THE NORTHERN GULF COAST AREA. THESE
FACTORS...WHEN COMBINED WITH THE EXPECTED HEAT BUILDING BY
MIDDAY...SHOULD CAUSE SCATTERED THUNDERSTORMS TO ERUPT IN THE
AFTERNOON. THE GREATEST COVERAGE OF THUNDERSTORMS THROUGH
SATURDAY EVENING SHOULD OCCUR ALONG AND SOUTH OF THE INTERSTATE
TWENTY CORRIDOR WHERE ISOLATED SEVERE STORMS WILL BE POSSIBLE.
EXPECT GUSTY WINDS TO 50 TO 60 MPH AND HAIL WITH ANY MARGINALLY
SEVERE STORMS...WHILE GUSTY WINDS AND SMALL HAIL CAN BE
ANTICIPATED WITH MANY OTHER STORMS.

...FLOODING...
THUNDERSTORMS LATE SATURDAY ARE EXPECTED TO PRODUCE LOCALLY HEAVY
RAINFALL AMOUNTS ACROSS PORTIONS OF NORTHEAST LOUISIANA AND
CENTRAL AND SOUTHERN MISSISSIPPI...MAINLY ALONG AND SOUTH OF A
WINNSBORO...TO JACKSON...TO LAUREL LINE. IN THESE AREAS
THUNDERSTORMS COULD BE CAPABLE OF DROPPING 2 TO 3 INCHES OF RAIN
WITHIN A FEW HOURS TIME...RESULTING IN ISSUES WITH TEMPORARY
PONDING OF WATER.

...SEASONAL THREATS...
DESPITE A FEW MORE CLOUDS AND AREAS OF PRECIPITATION EXPECTED TO
BE AROUND THE ARKLAMISS THIS WEEKEND...TEMPERATURES WILL REMAIN
QUITE HOT WITH HUMIDITY GENERALLY ON THE INCREASE. DAYTIME HEAT
INDEX VALUES BOTH SATURDAY AND SUNDAY MAY PEAK NEAR 105 DEGREES
IN MANY AREAS.

WHILE AN OFFICIAL HEAT ADVISORY IS NOT DEEMED NECESSARY AT THIS
JUNCTURE...THOSE WITH PLANS TO SPEND MUCH TIME OUTDOORS THIS
WEEKEND SHOULD TAKE PRECAUTIONS AGAINST THE HEAT...INCLUDING
DRINKING PLENTY OF NON-ALCOHOLIC FLUIDS.

REMEMBER...A HEAT INDEX OF 105 IS GENERALLY ACCEPTED AS THE POINT
WHERE THE BODY CAN BEGIN TO SUFFER FROM HEAT RELATED AILMENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS SATURDAY AFTERNOON AND
EVENING...BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT
FRIDAY...AUGUST 11TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Aug 4, 4:17 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT FRI AUG 4 2006

MSZ064-072-042300-
JEFFERSON DAVIS-MARION-
517 PM CDT FRI AUG 4 2006

...STRONG THUNDERSTORMS DEVELOPING OVER MARION AND JEFFERSON DAVIS
COUNTIES...

A STRONG THUNDERSTORM HAS DEVELOPED OVER NORTHERN MARION COUNTY AND
WAS DRIFTING NORTH INTO COVINGTON COUNTY. SMALL HAIL...PERIODS OF
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL BE LIKELY. WIND
GUSTS TO 40 MPH WILL ALSO BE POSSIBLE. THE STORM WAS NEAR ABOUT 10
MILES SOUTH OF BASSFIELD. THE STORM WAS NEARLY STATIONARY AND WILL
REMAIN OVER RURAL MARION AND JEFFERSON DAVIS COUNTIES. LOOK FOR THE
STORM TO SLOWLY DRIFT NORTH AND DISSIPATE AROUND 6 PM.

PERSONS OUTDOORS...SHOULD TAKE COVER AS THE STORMS APPROACH. WINDS
WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES. IF
YOU ARE CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER
UPDATES.

7
Special weather statement, Aug 4, 4:17 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED COUNTY NAME
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT FRI AUG 4 2006

MSZ064-072-042300-
JEFFERSON DAVIS-MARION-
517 PM CDT FRI AUG 4 2006

...STRONG THUNDERSTORMS DEVELOPING OVER MARION AND JEFFERSON DAVIS
COUNTIES...

A STRONG THUNDERSTORM HAS DEVELOPED OVER NORTHERN MARION COUNTY AND
WAS DRIFTING NORTH INTO JEFFERSON DAVIS COUNTY. SMALL HAIL...PERIODS
OF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL BE LIKELY. WIND
GUSTS TO 40 MPH WILL ALSO BE POSSIBLE. THE STORM WAS NEAR ABOUT 10
MILES SOUTH OF BASSFIELD. THE STORM WAS NEARLY STATIONARY AND WILL
REMAIN OVER RURAL MARION AND JEFFERSON DAVIS COUNTIES. LOOK FOR THE
STORM TO SLOWLY DRIFT NORTH AND DISSIPATE AROUND 6 PM.

PERSONS OUTDOORS...SHOULD TAKE COVER AS THE STORMS APPROACH. WINDS
WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES. IF
YOU ARE CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER
UPDATES.

7

The radar

The Jackson/Brandon,MS radar (KDGX), 91 km away, was scanning. The volume nearest the first event began at 23:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lincoln

When
August 4, 5:32 PM CST
Where
Lincoln County, 2 mi W of Brookhaven
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.583, -90.483

Nickel sized hail fell on Zetus Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532771.